Optimal minimax algorithm for integrating fast oscillatory functions in two dimensions

K.N. Zotsenko (Electronic Data Systems, Sydney, NSW, Australia)
R.V.N. Melnik (CRC in Mathematical Modelling, Laurier University, Waterloo, Ontario, Canada)

Engineering Computations

ISSN: 0264-4401

Publication date: 1 December 2004

Abstract

In this paper, we give a complete description of efficient formulae for the numerical integration of fast oscillating functions of two variables. The focus is on the case encountered frequently in many engineering applications where an accurate value of the Lipschitz constant is not available. Using spline approximations, we demonstrate the main idea of our approach on the example of piecewise bilinear interpolation, and propose optimal‐by‐order (with a constant not exceeding two) cubature formulae that are applicable for a wide range of oscillatory patterns. This property makes the formulae indispensable in many engineering applications dealing with signal processing and image recognition. Illustrative results of numerical experiments are presented.

Keywords

Citation

Zotsenko, K. and Melnik, R. (2004), "Optimal minimax algorithm for integrating fast oscillatory functions in two dimensions", Engineering Computations, Vol. 21 No. 8, pp. 834-847. https://doi.org/10.1108/02644400410554344

Download as .RIS

Publisher

:

Emerald Group Publishing Limited

Copyright © 2004, Emerald Group Publishing Limited

Please note you might not have access to this content

You may be able to access this content by login via Shibboleth, Open Athens or with your Emerald account.
If you would like to contact us about accessing this content, click the button and fill out the form.
To rent this content from Deepdyve, please click the button.